Discussions By Condition: I cannot get a diagnosis.

can antidepressant cause it

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • December 8, 2008
  • 08:05 AM

i am on psychiatric medicine ,now i am gaining fat around my belly and chest area which have distorted my body shape.my liver was also found fatty in ultrasonography,and lipids ,cholestral were found very high in a blood test of mine.my symptoms are getting worst although i have reduced the dose of medicine i m on but still no improvement is being seen.i also feel anxious after having meal.i want to ask may antidepressant cause these problems like fatty liver ,high lipid profile.i have taken different kind of antidepressant like sertraline,flouvoxamine,clomipramine ......and tranquilizer.i have been taking these medicine since last four year.but i still feel usually everyday disoriented,confused,and paranoid like ideation.wat may be my problem??are these symptoms of organic mental problems.i have normal TSH ,T3,T4 and BLOOD SUGAR.please help me to figure this out.
thank you

Reply Flag this Discussion

2 Replies:

  • Yes, antidepressant meds can cause weght gain. Make sure your doctors have ruled out celiac disease, which can cause anxiety symptoms in some people.
    aquila 1263 Replies
    • December 11, 2008
    • 04:42 PM
    • 0
    Flag this Response
  • Yes,some antidepressants can cause weight gain,but I need to know which one(s) you're on before deciding that possibility.Are the meds working well? Next,I've never heard of an antidepressant causing lipid problems or a fatty liver.Do you have a family history of lipid abnormalities?Do you drink much alcohol?That can cause a fatty liver.:)
    richard wayne2b 1232 Replies
    • December 11, 2008
    • 05:25 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.